At the FIRST conference in Atlanta there was a discussion group about Retnoids which included a discussion about soriatane and accutane. They also mentioned that medical researchers have found a link to Vitamin A and the Skin, they just aren't sure exactly what the cause and effects are yet, especially regarding situations such as Ichthyosis.
Anyways, My understanding is that Soriatane and Accutane are basically Synthetic forms of Vitamin A. In other words, high dosages of Vitamin A. That is why on the labels for those meds it recommends not taking Vit A supplements so that you don't "overdose" on Vit A.
I think there is probably a link between the baby food and the problems your son is having, regarding Vit A, it could just be that initial phase, like when starting Soritane, where the outer layer peels off. Sounds like you need to talk to dermatologist to see if that may be what is happening.